Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

Suffering from weakness and lack of energy. Prescribed methcobal injection. Suggest alternate medicine

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
I am 43 yrs old (male). I have been suffering from Weakness and Lack of energy. My test results are as follows:
For Vitamin D25(OH) - 10.7
For Vitamin B12 - 88.2

The Doctors have prescribed me 6 Methcobal Injections on every alternate day, and Calciro (1g Sachets).

Will I need to continue taking the injections throughout my life, if I start once?
And prescribe alternate medicine,if required.
Posted Tue, 2 Oct 2012 in General Health
 
 
Answered by Dr. Ram Choudhary 25 minutes later
Hi XXXXXXX,
Thanks for writing in to Healthcare Magic!
The serum levels of B12 and D-25 are in lower ranges.
Please note that these levels are insufficient to explain your weakness.
May be you are having an anemia concurrently.
The best source of B12 is animal products meat, egg, milk, cheese, and gut bacteria also produce good amount.
If you go in open sun for a walk for about 15minutes a day you can have good amount of vit.D12 from your skin itself.
Please get a CBC, RFT, LFT, Stool examination, Detailed examination of Peripheral blood smear.
There may be some cause leading to all these problems, these investigations would give good leads to diagnosis.
By taking the injections B12 and calcium you are just replacing the losses and not attending the root cause. Let us work on it to solve the root cause.
There is no need to take injB12. in your case;
Take tab. Supradyn 1tab. daily giving you all the vitamins and calcium till you get better.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Above answer was peer-reviewed by
 
Follow-up: Suffering from weakness and lack of energy. Prescribed methcobal injection. Suggest alternate medicine 1 hour later
Dear Sir,

I had taken 1 (one) B12 (Methcobal) injection on 11th Sept'12 evening (day before yesterday).Now i want to follow your advice & prescribe medicine.So,now should i stop taking injection & start taking medicine. So Kindly advice me for the same.


*** If i discontinue the Injection is their any side effect for that (Only 1 B12 (Methcobal) injection taken till today .

Regards,
XXXXXXX
Follow-up: Suffering from weakness and lack of energy. Prescribed methcobal injection. Suggest alternate medicine 1 hour later
Dear Sir,

I had taken 1 (one) B12 (Methcobal) injection on 11th Sept'12 evening (day before yesterday).Now i want to follow your advice & prescribe medicine.So,now should i stop taking injection & start taking medicine. So Kindly advice me for the same.


*** If i discontinue the Injection is their any side effect for that (Only 1 B12 (Methcobal) injection taken till today .

Regards,
XXXXXXX
 
 
Answered by Dr. Ram Choudhary 3 hours later
Hi XXXXXXX,
Welcome back to Healthcare Magic Physician's Desk!
You can discontinue the injections and start the oral treatment, take it regularly.
Whether you take inj or oral treatments they both are slow to act, usually take weeks time to work so keep patience and soon get the tests done because if you delay the important findings may be altered with treatment.
Wish you a great health!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor